PPI and insomnia?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Tania1
New Member


Date Joined Feb 2013
Total Posts : 19
   Posted 6/13/2013 10:30 AM (GMT -6)   
I would like to ask - if there's somebody who takes PPI and suffers from insomnia? Last month I can only sleep with sleeping pills. Is it possible that insomnia is a side effect of PPI? I've tried to take valerian - it didn't help at all. So, I've bought over-the-counter sleeping peels, but I am so afraid to become addictive to them... I've made an appointment with neurologist in September, but I want to sleep without pills until September.
I am healthy 47 years old women, I don't have too much stress at all, I don't eat 3 hours before bed, I go for a walk about 1 hour every night, I eat very-very healthy, I've started even meditate... But still can't sleep.
Can anybody suggest me something?
Thanks.

caseysmom
Regular Member


Date Joined Jun 2013
Total Posts : 21
   Posted 6/13/2013 11:50 AM (GMT -6)   
I seem to have the opposite problem.  Since taking PPI's, I can hardly stay awake!  I've even fallen asleep in the movie theater.  My husband had to wake me up because I started snoring.
 
 
I used to have sleeping problems and I found melatonin  and passion flower together worked really well.  Also L-tryptophan is good.    All natural and not expensive.   Might be worth a try.... 

Tania1
New Member


Date Joined Feb 2013
Total Posts : 19
   Posted 6/13/2013 12:08 PM (GMT -6)   
caseysmom, thank you very much.

TheSiXness
Veteran Member


Date Joined May 2012
Total Posts : 541
   Posted 6/13/2013 12:13 PM (GMT -6)   
Can't say that I've had that problem as a result of taking PPI's. However, I do have insomnia, for this I take somekind of anti depressant like elavil. I take low doses like 10-25mg, which help me sleep. Watch out though, the higher doses may give you some heartburn. Also, if you suffer from any neuropathic pain, these should help out with it.

Pie_Filipina2013
Regular Member


Date Joined Nov 2013
Total Posts : 46
   Posted 11/8/2013 3:17 AM (GMT -6)   
Hi. I dont know if its really PPI causing the insomnia but maybe anxiety. I am also on PPI for about 3 weeks now and suddenly is suffering from insomnia. I am so frustrated already because i cant even sleep on daytime.

Carol1641
New Member


Date Joined Feb 2014
Total Posts : 2
   Posted 2/16/2014 7:09 AM (GMT -6)   
Newbie here....did you ever find anything to help with your insomnia? I too suffer from LPR/GERD. Have been on multiple PPI.s I don't remember when I have had a good night's sleep although I do have other medical issues. Just curious if you found anything to help. I am so very tired I need to do something and I hate to take more pills, but fear that is what I am heading for....Thanks.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, September 19, 2018 3:42 AM (GMT -6)
There are a total of 3,004,537 posts in 329,153 threads.
View Active Threads


Who's Online
This forum has 161744 registered members. Please welcome our newest member, csorthofeet.
208 Guest(s), 1 Registered Member(s) are currently online.  Details
Subdenis